MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CONST ISRT TRL S5-6 9MM RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS CONST ISRT TRL S5-6 9MM RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74034251
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/16/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that nine years and four months after a jrny ii bcs const isrt trl s5-6 9mm rt insert had been implanted a revision surgery was performed because the insert failed.The insert looked like it had been worn down, it was replaced with a backup.No complications were reported.It is unknown the patient current health status.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms no clinically relevant documents have been provided; therefore, a thorough medical assessment cannot be rendered.Should additional information/documentation become available, the clinical/medical task may be re-opened for further evaluation.No medical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY II BCS CONST ISRT TRL S5-6 9MM RT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11592818
Report Number1020279-2021-02485
Device Sequence Number11807719
Product Code JWH
UDI-Device Identifier00885556003046
UDI-Public00885556003046
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74034251
Device Catalogue Number74034251
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;